Blood shot eye???

Hello, I'm hopeing it's nothing, but in the last 10days I've had first my right eye became bloodshot, checked in an opticians and he said it was ok, probably because I'm on warfarin, so off I went but yesterday I have become blood shot in my left eye and worse, I have PMR and need to check GCA. I'm in Spain and seeing a rheumy on Tuesday. I just hoped someone could reassure me please! I will be back in DEvon probably in 10 days, Thankyou!!

11 Replies

  • Prednisolone make the small capillaries fragile, sometimes resulting in red eyes. If your vision is unaffected I wouldn't worry. You will be prone to capillary damage more than others because you are on warfarin. I take it your inr is still in range? I once had the whole half of one eye solid red, I work at the hospital and when I had it checked it was s harmless capillary rupture. Enjoy your holiday, Runrig x

  • RunrigO1. Thankyou soooo much I feel relieved and wish I'd asked sooner! Xx

  • If it's any help, try eye drops. I get these red eyes from time to time, and using artificial tears type drops (I get the kind with no preservatives in a little one day use dropper) really helps clear up the redness very quickly - a day rather than several.

  • HeronNS Thankyou, I wasn't sure about that as I have some, like you no preservatives, I will start using them again.

  • Hi

    I too get the redness in the eye sometimes first thing in morning but it goes off during the day . Runrig01 reply was beneficial to me as well although GP and Optician tell me its nothing to worry about we still do,

    Its good to know that others have the same problem.

    Best Wishes


  • Absolutely and thankyou

  • As runrig says, if you are on warfarin that is probably the answer - it isn't typical of GCA. When did you last have your INR checked? That would be more use than seeing a rheumy I suspect. You are on holiday and I bet you are eating/drinking differently and that may have sent your INR shooting up - my husband gets a high INR when he drinks Campari for some totally obscure reason! Mine has been going nuts for the last 3 months - anything from 1.3 to over 5 with everything in between and we can't work out why.

    There is a difference between the redness some of the others are mentioning and bloodshot eyes - eye drops won't make a lot of difference to bloodshot eyes. It is the same as a bruise but more obvious against the white of your eye and will fade just like any other bruise.

  • I've had it as well. Just suddenly appeared and got worse covering the whole of one eye. No pain just a tiny bit of discomfort. It looked dreadful, as though I'd been punched! It took about 10 days to clear completely. Btw, I'm not on Warfarin. Just good old Prednisolone....

  • Sheila mac. Thankyou.

  • Yet another thing the doctor or other meds Medics does not think it's due to the pred .m y. bride of Dracula look am gets worse when the pred goes up and goes away when the pred goes down.

  • Paddy fields. Thankyou don't know yet as I'm still on the same preds.

You may also like...